Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


REmoving one drug?
Jun 27, 2004

I have been in ACTG Study 5095 since its beginning - as you know, it was partially unblinded because people on Trizivir alone were showing some failure. I am in one of the arms with Sustiva so no alteration had to be made. I have been doing very well on whichever combo I am on (either sustiva plus Combivir or Sustiva plus Trizivir) with barely a blip above a viral load of 11 and CD4's always around the low 400's and 28%. However, I wonder if, after the study ends, if I find that I am on Sustiva and Trizivir, would it be in any way dangerous to switch to Sustiva and Combivir to get one toxin out of my body? I like the idea of having as few things in my body as possible! Might this cause a a problem?? I would still be on three drugs, rather than the four. REally the only side effects i have are the legendary sleep/dream problems with Sustiva, which have never lessened in three years - I don't know WHY the drug companies think they do!

Response from Dr. Lee

Sounds like you are working with active HIV docs. Check with them. The studies so far would indicate that you could swap to the 2 nucleosides (Combivir) rather than 3 (Trizivir) with the non-nuc (Sustiva) if you are doing well.

If you are having severe sleep disruption, be sure to talk to your docs about how to reduce or treat that symptom, or what other options you may have.

Be well.



Previous
Failure on T-20 and Taprinivir
Next
Patients Taking "Orphaned" Treatment Regimens

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement